Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 113, NWS Gray, ME

July 9, 2007Rockingham County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jul 9, 2007, 10:45 PM EDT for Rockingham County, New Hampshire. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2007, 10:45 PM EDT (02:45 UTC)
Expired
Jul 9, 2007, 11:30 PM EDT
In force
45 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

County Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 112 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 10:50 PM EDTHAIL 0.75Epping, NH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 5:48 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 2.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-440 J/kg
Mixed-layer LCL
1489 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KGYX 100245
SVRGYX
NHC015-100330-
/O.NEW.KGYX.SV.W.0113.070710T0245Z-070710T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
1045 PM EDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ROCKINGHAM COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 1130 PM EDT

* AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EPPING...OR ABOUT 7 MILES NORTHWEST OF EXETER...AND MOVING EAST AT
  35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EXETER...STRATHAM...SEABROOK AND HAMPTON.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHWEST MAINE AND NEW HAMPSHIRE.

LAT...LON 4312 7105 4312 7103 4309 7105 4308 7096
      4301 7083 4299 7073 4294 7078 4287 7079
      4285 7081 4296 7113

$$
JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 9:32 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 9, 9:32 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
932 PM EDT MON JUL 9 2007

.SYNOPSIS...
A STRONG WARM FRONT WILL MOVE TO EASTERN MAINE THIS EVENING. LOW
PRESSURE WILL TRACK ACROSS NORTHERN MAINE AND DRAG A WEAK COLD
FRONT ACROSS THE REGION TONIGHT. THAT COLD FRONT WILL LIFT BACK
NORTH ON TUESDAY...ALLOWING WARM AIR TO WORK BACK INTO THE REGION.
A COLD FRONT WILL MOVE EAST ACROSS MAINE AND NEW HAMPSHIRE
WEDNESDAY NIGHT AND EARLY THURSDAY. HIGH PRESSURE WILL BUILD OVER
THE REGION THROUGH FRIDAY. LOW PRESSURE WILL MOVE ACROSS NORTHERN
MAINE DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SEVERE THUNDERSTORM WATCH #501 CONTINUES TO BE IN EFFECT TIL 11 PM
FOR MUCH OF NEW HAMPSHIRE AND YORK COUNTY MAINE. WIDESPREAD SEVERE
WEATHER ACROSS SOUTHERN NEW HAMPSHIRE AS SIGNIFICANT SLANTWISE
CONVECTION CONTINUES. FLOOD WARNING UP AS WELL FOR MERRIMACK COUNTY.

HAVE UPPED THE PROBABILITY OF PRECIPITATION INTO THE LIKELY
CATEGORY. HAVE ADDED FOG TO THE GRIDS.
&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE FOG SHOULD LIFT TUESDAY MORNING ALLOWING FOR PARTLY SUNNY
SKIES BY MID MORNING. A WARM AND VERY UNSTABLE AIRMASS WILL BE IN
PLACE WHICH SHOULD ALLOW SCATTERED AFTERNOON THUNDERSTORMS TO
DEVELOP. STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE MAINLY OVER
THE SOUTHWEST HALF OF THE FORECAST AREA. GFS MOS MAXIMUM
TEMPERATURE GUIDANCE AGAIN WAS REASONABLE FOR THE SITUATION AND
WAS USED FOR TUESDAYS HIGH TEMPERATURE FORECAST OF 80S TO AROUND
90.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE HOT STICKY AIR CONTINUES TUESDAY NIGHT AND WEDNESDAY WITH A
LARGE LOW TO THE NORTHWEST. THE FRONTS WITH THIS LOW WILL SEND
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THROUGH THE AREA. HIGH
PRESSURE WILL THEN GIVE US IMPROVING WEATHER FOR THURSDAY AND
REMAINING DRY ON FRIDAY. ANOTHER LOW WILL CROSS SOUTHERN QUEBEC
AND BRING MORE SHOWERS FOR THE WEEKEND.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...MVFR CONDITIONS IN WIDESPREAD SHOWERS WITH EMBEDDED
THUNDERSTORMS MONDAY AFTERNOON SHOULD DETERIOR TO IFR CONDITIONS
IN STRATUS AND FOG. CONDITIONS SHOULD IMPROVE TO MVRF THEN VFR
AFTER SUNRISE TUESDAY. SCATTERED THUNDERSTORMS COULD AFFECT ALL
AIRPORTS TUESDAY AFTERNOON.

LONG TERM...MVFR CONDITIONS IN HAZE AND PATCHY FOG
TUESDAY NIGHT AND WEDNESDAY. MORE WIDESPREAD MVFR TO IFR
CONDITIONS IN SHOWERS AND THUNDERSTORMS LATE WEDNESDAY.

&&

.MARINE...
SHORT TERM...NO FLAGS. CONVECTION WILL CONTINUE OVER THE SOUTHERN WATERS.

LONG TERM...GUSTY WINDS AHEAD OF THE COLD FRONT LATE WEDNESDAY
COULD REQUIRE SMALL CRAFT ADVISORY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 9, 6:14 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
614 PM EDT MON JUL 9 2007

ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-102215-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
614 PM EDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR...WESTERN MAINE...CENTRAL
NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW
HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE
MERRIMACK RIVER MA.

.DAY ONE...TONIGHT

ISOLATED STORMS MAY CONTAIN DAMAGING WINDS OR LARGE HAIL ACROSS
MOST OF NEW HAMPSHIRE AND YORK COUNTY MAINE THROUGH LATE THIS EVENING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THIS AREA UNTIL
11 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

JC

In the hours before

Local storm report, Jul 9, 8:34 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
834 PM EDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             HILL                    43.52N 71.70W
07/09/2007  E0.88 INCH       MERRIMACK          NH   PUBLIC

0809 PM     HAIL             LACONIA                 43.24N 71.47W
07/09/2007  E1.00 INCH       MERRIMACK          NH   PUBLIC

0805 PM     HAIL             SANBORNTON              43.49N 71.58W
07/09/2007  E0.88 INCH       BELKNAP            NH   PUBLIC

0809 PM     HAIL             LACONIA                 43.24N 71.47W
07/09/2007  E0.75 INCH       MERRIMACK          NH   PUBLIC

0809 PM     HAIL             LACONIA                 43.24N 71.47W
07/09/2007  E0.75 INCH       MERRIMACK          NH   PUBLIC

0815 PM     HAIL             GILFORD                 43.55N 71.41W
07/09/2007  E0.88 INCH       BELKNAP            NH   PUBLIC

0805 PM     HAIL             SANBORNTON              43.49N 71.58W
07/09/2007  E0.88 INCH       BELKNAP            NH   PUBLIC

0805 PM     HAIL             SANBORNTON              43.49N 71.58W
07/09/2007  E0.88 INCH       BELKNAP            NH   PUBLIC

0809 PM     HAIL             LACONIA                 43.24N 71.47W
07/09/2007  E1.25 INCH       MERRIMACK          NH   PUBLIC

&&

DAN M
Local storm report, Jul 9, 8:47 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
847 PM EDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     HAIL             LACONIA                 43.24N 71.47W
07/09/2007  E1.00 INCH       MERRIMACK          NH   EMERGENCY MNGR

0830 PM     HAIL             NEW LONDON              43.41N 71.99W
07/09/2007  E0.88 INCH       MERRIMACK          NH   PUBLIC

0830 PM     HAIL             NEW LONDON              43.41N 71.99W
07/09/2007  E0.88 INCH       MERRIMACK          NH   PUBLIC

&&

DAN M
Local storm report, Jul 9, 9:24 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
924 PM EDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     LEBANON                 43.64N 72.25W
07/09/2007  M69 MPH          GRAFTON            NH   PUBLIC

            MEASURED GUSTS TO 67 AND 69 MPH. LARGE LIMBS DOWN.

0830 PM     TSTM WND DMG     SUTTON                  43.33N 71.95W
07/09/2007                   MERRIMACK          NH   LAW ENFORCEMENT

            TREES DOWN PER NEW LONDON POLICE DEPT.

0835 PM     TSTM WND DMG     WILMOT                  43.45N 71.91W
07/09/2007                   MERRIMACK          NH   LAW ENFORCEMENT

            TREES DOWN ON WIRES.

0917 PM     HAIL             CONCORD                 43.21N 71.54W
07/09/2007  E1.00 INCH       MERRIMACK          NH   PUBLIC

&&

DAN M
Local storm report, Jul 9, 9:43 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
943 PM EDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     HAIL             CONCORD                 43.21N 71.54W
07/09/2007  E0.88 INCH       MERRIMACK          NH   PUBLIC

0912 PM     HAIL             CONCORD                 43.21N 71.54W
07/09/2007  E1.00 INCH       MERRIMACK          NH   PUBLIC

0912 PM     HAIL             CONCORD                 43.21N 71.54W
07/09/2007  E0.75 INCH       MERRIMACK          NH   PUBLIC

0912 PM     HAIL             CONCORD                 43.21N 71.54W
07/09/2007  E1.00 INCH       MERRIMACK          NH   PUBLIC

0912 PM     HAIL             CONCORD                 43.21N 71.54W
07/09/2007  E1.00 INCH       MERRIMACK          NH   PUBLIC

0912 PM     HAIL             CONCORD                 43.21N 71.54W
07/09/2007  E1.00 INCH       MERRIMACK          NH   PUBLIC

0912 PM     HAIL             CONCORD                 43.21N 71.54W
07/09/2007  E1.00 INCH       MERRIMACK          NH   PUBLIC

&&

DAN M
Local storm report, Jul 9, 10:02 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1002 PM EDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     HAIL             CONCORD                 43.21N 71.54W
07/09/2007  E0.75 INCH       MERRIMACK          NH   PUBLIC

0912 PM     HAIL             CONCORD                 43.21N 71.54W
07/09/2007  E1.00 INCH       MERRIMACK          NH   PUBLIC

0912 PM     HAIL             CONCORD                 43.21N 71.54W
07/09/2007  E2.00 INCH       MERRIMACK          NH   PUBLIC

0912 PM     HAIL             CONCORD                 43.21N 71.54W
07/09/2007  E1.00 INCH       MERRIMACK          NH   PUBLIC

0912 PM     HAIL             CONCORD                 43.21N 71.54W
07/09/2007  E1.00 INCH       MERRIMACK          NH   PUBLIC

0912 PM     HAIL             CONCORD                 43.21N 71.54W
07/09/2007  E1.00 INCH       MERRIMACK          NH   PUBLIC

0912 PM     HAIL             CONCORD                 43.21N 71.54W
07/09/2007  E1.00 INCH       MERRIMACK          NH   PUBLIC

0912 PM     HAIL             CONCORD                 43.21N 71.54W
07/09/2007  E1.00 INCH       MERRIMACK          NH   PUBLIC

0942 PM     HAIL             DEERFIELD               43.15N 71.22W
07/09/2007  E0.88 INCH       ROCKINGHAM         NH   PUBLIC

&&

DAN M
Local storm report, Jul 9, 10:28 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1028 PM EDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             MERRIMACK               42.87N 71.48W
07/09/2007  E1.00 INCH       HILLSBOROUGH       NH   AIRPLANE PILOT

            NICKEL TO QUARTER-SIZE HAIL. STRONG WINDS WITH SMALL
            LIMBS DOWN.

1003 PM     HAIL             CONCORD                 43.21N 71.54W
07/09/2007  E0.88 INCH       MERRIMACK          NH   PUBLIC

1015 PM     TSTM WND DMG     CONCORD                 43.21N 71.54W
07/09/2007                   MERRIMACK          NH   PUBLIC

            TREES AND WIRES DOWNED.

&&

DAN M

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:22 PM EDTSevere Thunderstorm WarningGYXMerrimack38 min
Jul 9, 8:25 PM EDTSevere Thunderstorm WarningGYXGrafton35 min
Jul 9, 8:49 PM EDTSevere Thunderstorm WarningGYXSullivan26 min
Jul 9, 9:19 PM EDTSevere Thunderstorm WarningGYXMerrimack41 min
Jul 9, 9:21 PM EDTSevere Thunderstorm WarningGYXMerrimack, Rockingham39 min
Jul 9, 9:59 PM EDTSevere Thunderstorm WarningGYXMerrimack, Rockingham46 min
Jul 9, 10:05 PM EDTSevere Thunderstorm WarningGYXGrafton, Sullivan25 min
Jul 9, 10:10 PM EDTSevere Thunderstorm WarningGYXGrafton35 min
Jul 9, 10:22 PM EDTSevere Thunderstorm WarningGYXMerrimack38 min
Jul 10, 2:41 PM EDTSevere Thunderstorm WarningGYXGrafton, Sullivan64 min
Jul 10, 3:44 PM EDTSevere Thunderstorm WarningGYXGrafton46 min
Jul 10, 6:35 PM EDTSevere Thunderstorm WarningGYXSullivan25 min
Jul 10, 7:14 PM EDTSevere Thunderstorm WarningGYXSullivan31 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.